Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 89, NWS La Crosse, WI

July 22, 2013Howard County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 22, 2013, 4:12 PM CDT for Howard County, Mitchell County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2013, 4:12 PM CDT (21:12 UTC)
Expired
Jul 22, 2013, 5:00 PM CDT
In force
48 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2407 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS53 KARX 222112
SVRARX
IAC089-131-222200-
/O.NEW.KARX.SV.W.0089.130722T2112Z-130722T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOWARD COUNTY IN NORTHEAST IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 500 PM CDT

* AT 410 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LE ROY TO 7 MILES EAST OF OSAGE...AND MOVING EAST AT
  30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELMA AROUND 430 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HAYDEN 
PRAIRIE...CHESTER...SARATOGA...LYLAHS MARSH COUNTY PARK AND MAPLE 
LEAF.

THIS EXTENDS THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4350 9286 4350 9230 4321 9232 4322 9292
TIME...MOT...LOC 2111Z 266DEG 26KT 4349 9244 4327 9266

HAIL...1.50IN
WIND...60MPH

$$

BAUMGARDT
4 follow-up statements
719 
WWUS53 KARX 222126
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 PM CDT MON JUL 22 2013

IAC089-131-222200-
/O.CON.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
MITCHELL IA-HOWARD IA-
426 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HOWARD
AND EASTERN MITCHELL COUNTIES UNTIL 500 PM CDT...

AT 424 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LE ROY TO ELMA...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS PRODUCED WINDS     
         GUSTING TO NEAR 50 MPH AND QUARTER SIZED HAIL.  

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT HAYDEN PRAIRIE...MAPLE LEAF AND 
CHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4350 9279 4350 9230 4321 9232 4322 9272
TIME...MOT...LOC 2125Z 264DEG 22KT 4349 9244 4329 9244

HAIL...1.00IN
WIND...60MPH

$$

BAUMGARDT
377 
WWUS53 KARX 222138
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT MON JUL 22 2013

IAC089-131-222200-
/O.CON.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
MITCHELL IA-HOWARD IA-
438 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HOWARD
AND EASTERN MITCHELL COUNTIES UNTIL 500 PM CDT...

AT 433 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF LIME SPRINGS TO ELMA...AND MOVING
EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. REPORTS OF WINDS TO 52 MPH AND 
QUARTER SIZED HAIL HAVE BEEN RECEIVED WITH THIS STORM. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
         RICEVILLE...MAPLE LEAF...CHESTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4350 9265 4350 9230 4321 9232 4321 9256
      4322 9262
TIME...MOT...LOC 2137Z 264DEG 22KT 4350 9234 4330 9234

HAIL...1.00IN
WIND...60MPH

$$

BAUMGARDT
054 
WWUS53 KARX 222145
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT MON JUL 22 2013

IAC131-222155-
/O.CAN.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
MITCHELL IA-
445 PM CDT MON JUL 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MITCHELL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4342 9245 4350 9230 4326 9232 4326 9246
TIME...MOT...LOC 2145Z 293DEG 24KT 4340 9229 4328 9228

$$

IAC089-222200-
/O.CON.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
HOWARD IA-
445 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HOWARD
COUNTY UNTIL 500 PM CDT...

AT 442 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIME SPRINGS TO 7 MILES EAST OF ELMA...AND MOVING
SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO  
         ROOFS...SIDING AND TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4342 9245 4350 9230 4326 9232 4326 9246
TIME...MOT...LOC 2145Z 293DEG 24KT 4340 9229 4328 9228

HAIL...1.00IN
WIND...60MPH

$$

BAUMGARDT
052 
WWUS53 KARX 222156
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 PM CDT MON JUL 22 2013

IAC089-222206-
/O.EXP.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
HOWARD IA-
456 PM CDT MON JUL 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOWARD COUNTY WILL
EXPIRE AT 500 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 4342 9245 4350 9230 4326 9232 4326 9246
TIME...MOT...LOC 2156Z 293DEG 24KT 4337 9220 4325 9219

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:22 PM CDT, 50 minutes earlier.

Area forecast discussion, Jul 22, 3:22 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT MON JUL 22 2013

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 322 PM CDT MON JUL 22 2013

DATA ANALYSIS HAS A DEEP 999MB LOW OVER WESTERN ONTARIO CANADA WITH
A COLD FRONT EXTENDING ACROSS WESTERN LAKE MICHIGAN INTO THE TWIN
CITIES AND THEN INTO WESTERN IA. RADAR WAS SHOWING
SHOWERS/THUNDERSTORMS FIRING ACROSS NORTHWEST INTO WEST CENTRAL WI
AHEAD OF THE FRONT. THIS CONVECTION IS EXPECTED TO CONTINUE UPSCALE
TREND AND EXPAND SOUTHWARD ALONG THE FRONT OVER THE NEXT COUPLE OF
HOURS AS CAPE INCREASES OUT AHEAD OF THE FRONTAL BOUNDARY. NSSL WRF
AND A COUPLE OTHER WRF MODELS SHOW A BROKEN LINE OF STRONG TO SEVERE
THUNDERSTORMS OCCURING ALONG THIS FRONT AS IT SLIPS SOUTHEAST ACROSS
THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH
THE LINE OF STORMS. AN ISOLATED TORNADO THREAT WILL BE MAINLY NORTH
OF I-94 WHERE STRONGER SHEAR/STORM RELATIVE HELICITY WILL EXIST.

LOOK FOR THIS FRONT AND STORMS TO PRETTY MUCH EXIT THE AREA AROUND
03Z WITH SKIES CLEARING FROM NORTHWEST TO THE SOUTHEAST AFTER
MIDNIGHT.

COOLER/DRIER AIR WILL FILTER INTO THE REGION ON TUESDAY AS CANADIAN
HIGH PRESSURE BUILDS IN. PLAN ON HIGHS IN THE 70S WITH DEW POINTS
LOWERING INTO THE LOW/MID 50S.

HIGH PRESSURE WILL THEN SETTLE OVER THE REGION FOR CLEAR/CALM
CONDITIONS. THIS SYNOPTIC SETUP WILL BE PRIME FOR LATE NIGHT/EARLY
MORNING RIVER VALLEY FOG. BASED ON THIS SIGNAL...WENT WITH AREAS OF
FOG ALONG THE WISCONSIN/MISSISSIPPI RIVER VALLEYS AND THEIR
TRIBUTARIES. ALSO INCLUDED AREAS OF FOG IN THE CRANBERRY BOG COUNTRY
OF CENTRAL WISCONSIN WHERE OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT
IN THE MIDDLE 40S. LOW TO MIDDLE 50S ARE EXPECTED ELSEWHERE ACROSS
THE FORECAST AREA.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 322 PM CDT MON JUL 22 2013

AFTER SOME EXPECTED MORNING FOG WEDNESDAY...MODELS HINTING AT
DECAYING SHRA/TS ACTIVITY MOVING TOWARD THE AREA FROM THE NORTHERN
PLAIN AHEAD OF A MID-LEVEL SHORTWAVE TROUGH. DID INCLUDE A SMALL-END
SLIGHT CHANCE SHRA/TS ACROSS NORTH CENTRAL WI INTO SOUTHEAST
MN/NORTHEAST IA.

LOOK OF THAT MID-LEVEL TROUGH AND ASSOCIATED COLD FRONT TO MOVE INTO
THE REGION WEDNESDAY NIGHT/THURSDAY WITH A GENERAL INCREASE IN 850MB
MOISTURE TRANSPORT. BY THURSDAY AFTERNOON NAM IS INDICATING 0-1KM
MLCAPE INCREASING INTO THE 1000-200J/KG RANGE WITH 0-3KM BULK SHEAR
IN THE 20-25KT RANGE. WITH COOLING ALOFT...SEEMS LIKE HAIL WOULD BE
THE MAIN THREAT WITH THE STRONGER CONVECTION.  WILL HAVE TO KEEP AND
EYE ON THIS FOR THE POSSIBILITY OF SOME ISOLATED SEVERE CONVECTION.

MODELS SHOWING THIS FRONTAL BOUNDARY THEN LAYS UP WEST TO EAST
ACROSS SOUTHERN WI INTO NORTHERN IA THURSDAY NIGHT FOR A CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS. CARRIED SHRA/TS CHANCES INTO
FRIDAY...BUT WOULD BE SURPRISED IF SUBSEQUENT FORECAST BECOME DRIER
AS MODELS BEGINNING TO INDICATE A SOUTHWARD SURGE OF THE FRONT OUT
OF THE AREA.

A FEW SHOWERS AND STORMS COULD STILL BE POSSIBLE ACROSS SOUTHERN
WI/NORTHEAST IA SATURDAY AS COLD AIR ALOFT AND AN EMBEDDED TROUGH
ROTATES THROUGH THAT AREA.

FOR SATURDAY NIGHT THROUGH MONDAY...WEATHER APPEARS DRY AS A RIDGE
OF HIGH PRESSURE BUILDS INTO THE REGION.

AS FOR TEMPERATURES...COOLER THAN NORMAL READING ARE EXPECTED AS
COLDER NORTHWEST FLOW TAKES HOLD ACROSS THE AREA WEDNESDAY THROUGH
SATURDAY. PLAN ON HIGHS IN THE 70S FOR WEDNESDAY THROUGH FRIDAY WITH
THE COOLEST DAY LOOKING TO BE ON SATURDAY WITH HIGHS RANGING FROM 69
TO 76 DEGREES. SOME REBOUND IN TEMPERATURES SHOULD OCCUR
SUNDAY/MONDAY AS HEIGHTS BUILD OVER THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED
AT 1232 PM CDT MON JUL 22 2013

APPROACHING COLD FRONT WILL LIKELY BRING WINDOW OF CONVECTION THAT
COULD BRING TEMPORARY MVFR CONDITIONS UNTIL PASSAGE EARLY THIS
EVENING. NORMAL VEERING WIND SHIFT EXPECTED WITH FRONT AS WELL.

QUESTIONS TO WHAT DEGREE STRATUS FIELD IN BROAD COLD AIR ADVECTION
BEHIND FRONT WILL HOLD TOGETHER AND IMPACT AVIATION TONIGHT. VERY
CELLULAR NATURE TO CLOUDS SUGGEST MORE DIURNAL BUT FEEL THERE WILL
LIKELY BE A WINDOW OF LOWER CEILINGS BEFORE IT DISSIPATES. COULD SEE
SOME REFORM LATER TUESDAY AS WELL IN COLDER AIR ALOFT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...SHEA
Hazardous weather outlook, Jul 22, 3:19 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CDT MON JUL 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-231200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
319 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WERE GROWING AROUND THE AREA AHEAD OF AN APPROACHING
COLD FRONT. ALTHOUGH NOT ALL AREAS WILL SEE THIS STORM ACTIVITY...
THE STRONGER STORMS THAT MOVE SOUTHEAST THROUGH THE AREA WILL HAVE
THE POTENTIAL TO PRODUCE HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN.
LIGHTNING IS ANOTHER THREAT.

THESE STORMS WILL AFFECT PARTS OF THE AREA THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE THUNDERSTORM CHANCES WEDNESDAY NIGHT THROUGH SUNDAY. MOST
OF THE STORMS DURING THIS PERIOD WILL LIKELY BE NON-SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED AT TIMES THROUGH 8 PM THIS
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/SHEA

In the hours before

Special weather statement, Jul 22, 3:16 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
316 PM CDT MON JUL 22 2013

IAZ008-009-018-019-MNZ094-095-222115-
CHICKASAW-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-
316 PM CDT MON JUL 22 2013

...STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN IOWA QUICKLY THIS
AFTERNOON...

STORMS WERE RAPIDLY DEVELOPING IN THE VICINITY OF MASON CITY IOWA AT
MID AFTERNOON. THESE STORMS WILL CONTINUE TO BUILD AND SPREAD INTO
AREAS LIKE OSAGE...CHARLES CITY AND RICEVILLE IN NORTHERN IOWA.

COMMUNITIES IN FAR SOUTHERN MINNESOTA...NEAR THE IOWA BORDER...
SHOULD ALSO WATCH THE WEATHER CLOSELY OVER THE NEXT FEW HOURS.

WIND GUSTS UP TO 55 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THE STRONGER THUNDERSTORMS. IF STORMS MOVE INTO YOUR AREA...
MOVE INDOORS. TAKE BREAKS FROM SWIMMING AND FIND A SHELTER.

SHEA
Special weather statement, Jul 22, 3:29 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 PM CDT MON JUL 22 2013

WIZ017-029-032>034-222230-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
329 PM CDT MON JUL 22 2013

...THUNDERSTORMS MOVING EAST ACROSS THE AREA...

A BROAD BAND OF SHOWERS AND THUNDERSTORMS FROM SOUTH OF LADYSMITH
WISCONSIN THRU EAU CLAIRE TO MONDOVI WISCONSIN WAS MOVING EAST AT
30 MPH. THESE SHOWERS AND STORMS WILL MOVE INTO AND ACROSS AREAS
ALONG AND NORTH OF HIGHWAY 10 MAINLY BETWEEN 4 PM AND 530 PM.

BRIEF HEAVY DOWNPOURS...GUSTY WINDS OF 30 TO 50 MPH AND FREQUENT
LIGHTNING ARE EXPECTED TO ACCOMPANY THE THUNDERSTORMS. IF ONE OF
THESE STORMS APPROACHES YOUR LOCATION...MOVE INSIDE A STURDY
BUILDING UNTIL IT PASSES.

RRS
Special weather statement, Jul 22, 3:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT MON JUL 22 2013

IAZ008>010-018-019-MNZ079-087-088-094>096-WIZ032>034-041-222130-
BUFFALO-CHICKASAW-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-LA CROSSE-
MITCHELL-MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINNESHIEK-WINONA-
345 PM CDT MON JUL 22 2013

...LINE OF THUNDERSTORMS DEVELOPING ACROSS THE AREA...

AT 345 PM...A LINE OF THUNDERSTORMS CONTINUED TO DEVELOP...EXTENDING
FROM NEAR EAU CLAIRE AND ALMA WISCONSIN ACROSS SOUTHEAST MINNESOTA
TO NEAR SAINT ANSGAR AND MASON CITY IOWA. THE LINE WAS MOVING EAST
AROUND 30 MPH. BY 430 PM THE LINE WILL BE NEAR OSSEO WISCONSIN TO
EAST OF WINONA MINNESOTA TO NEAR CHARLES CITY IOWA.

AS THE STORMS DEVELOP ALONG THE LINE THROUGH THE REST OF THE
AFTERNOON...A FEW OF THEM ARE EXPECTED TO BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. IF ONE OF THESE STORMS APPROACHES YOUR
LOCATION...MOVE INSIDE A STURDY BUILDING UNTIL IT PASSES.

RRS
Local storm report, Jul 22, 3:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             STACYVILLE              43.44N 92.78W
07/22/2013  M0.88 INCH       MITCHELL           IA   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:29 PM CDTSevere Thunderstorm WarningARXMitchell46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.